Concluded Case

Why headache worsens after taking Sumatriptan??

40 year old female presented with continuous,dull aching headache for last 2 weeks. CT Brain was wnl Cervical spine x ray wnl Blood reports were also wnl. Patient was started on pcm and sumatriptan + naproxen combination S.O.S. and propranolol and flunnarizine combination once daily. But patient complaints of worsening headache after taking paracetamol and sumatriptans.

LikeAnswersShare
Concluded answer

Head ache needs good history to decide what type of head ache. Migraine is a chronic recurrent intermittent head ache. Character of head ache is throbbing ,each episode should last more than 4 hrs.Usually unilateral but can occur on either side independently but at times diffuse.Aura may or may not be there. Associated with nausia/ vomiting/ photophobia/ phonophobia.Check for precipitating factors for migraine. The treatment you started for migraine both prophylactic and at the onset of migraine. But nothing mentioned in the history.There are several type of head ache.Dull aching type of head ache is unlikely migraine.In that case all the med you started is unnecessary

All Answers

Head ache needs good history to decide what type of head ache. Migraine is a chronic recurrent intermittent head ache. Character of head ache is throbbing ,each episode should last more than 4 hrs.Usually unilateral but can occur on either side independently but at times diffuse.Aura may or may not be there. Associated with nausia/ vomiting/ photophobia/ phonophobia.Check for precipitating factors for migraine. The treatment you started for migraine both prophylactic and at the onset of migraine. But nothing mentioned in the history.There are several type of head ache.Dull aching type of head ache is unlikely migraine.In that case all the med you started is unnecessary

Thank you doctor
0

View 1 other reply

Sumatriptan has less significance if given after initiation of headache in migraine....it shd be given when one anticipates headache or simply when one experience aura

Thank you doctor
0

40/F.. headache will be required to evaluate.. Cause hormonal imbalance..vascular headache Space occupying lesions..Migraine etc.. Sos go for MRI contrast brain.. Start her on SSRI plus neuroleptic drugs.. Take neurologist reference..

Valuable opinion
0

View 2 other replies

this is not migrainous headache.. continuous and dull ache is never migraine...so migraine treatment wound not work

Side effect or interaction with this medicines even heart attack with this medicine

Thank you doctor
0

Start Gabapentine N 300 mg bd

Thank you doctor
0

anaemia

Kapha dominant shirshoola. Shirshooladi vajra vati.

Diseases Related to Discussion

Cases that would interest you